Alert archive / Tennessee / Special Weather Statements in 2011
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 18, 2011, 6:21 PM CDT for Maury County, Tennessee. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 18, 2011, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
County Maury County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:45 PM CDT | TSTM WND GST 60 | 2 N Mount Pleasant, TN | ONE INCH HAIL ALSO REPORTED. |
| Aug 18, 6:45 PM CDT | HAIL 1 | 2 N Mount Pleasant, TN | |
| Aug 18, 7:15 PM CDT | TSTM WND DMG | 5 Se Mount Pleasant, TN | TREES DOWN OUTSIDE OF CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
045 WWUS84 KOHX 182321 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 621 PM CDT THU AUG 18 2011 TNZ057-058-060-094-095-190015- GILES-HICKMAN-LAWRENCE-LEWIS-MAURY- 621 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...HICKMAN...LAWRENCE... LEWIS AND MAURY COUNTIES... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MOUNT PLEASANT...OR 13 MILES WEST OF COLUMBIA...MOVING SOUTH AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3544 8707 3539 8739 3569 8737 3573 8719 $$ BOYD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:41 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 18, 3:41 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 341 PM CDT THU AUG 18 2011 .UPDATE... HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT SCT TSTMS GENERALLY ALONG AND NORTH OF I-40 AND ALONG AND W OF I-65 THIS EVENING. && .PREV DISCUSSION.../ISSUED 203 PM CDT THU AUG 18 2011/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. MAIN FORECAST QUANDARIES...ASSOCIATED IMPACT OF NWLY UPPER LEVEL FLOW...TEMPS. AS FOR TONIGHT...WOULD NOT BE SURPRISED TO SEE SOME ISO TSTMS ACROSS PORTIONS OF THE MID STATE...ESPECIALLY THE CUMBERLAND PLATEAU REGION THRU THE EARLY EVENING HRS. OTHERWISE...EXPECT MOCLR TO PTCDLY SKIES FOR MOST OF THE REMAINDER OF THE NIGHT. A WEAK SHORTWAVE IN NWLY FLOW ALOFT IS EXPECTED TO APPROACH THE NRN HALF OF THE MID STATE LATE TONIGHT...RESULTING IN ENOUGH INCREASED INSTABILITY TO SUPPORT ISO TSTMS ACROSS NRN PORTIONS OF THE AREA TOWARD DAYBREAK. WITH INCREASING CLOUD COVERAGE COMING IN LATE...AND LIGHT SLY FLOW EXPECTED AT BEST...WILL UNDERCUT BOTH GFS/NAM MOS VALUES...AND GO WITH LOWS CLOSER TO SEASONABLE NORMS FOR THIS TIME OF YEAR. LOWS WILL BE AROUND 70...MID 60S CUMBERLAND PLATEAU REGION. AS FOR FRI...AS WITH MOST NWLY UPPER LEVEL FLOW REGIMES...IT CAN BE HARD TO PLACE CONVECTIVE DEVELOPMENT ACROSS A WIDE AREA FOR CERTAIN... WITH SUBTLE SHORTWAVE PASSAGES...ALONG WITH DIURNAL HEATING INFLUENCES... AND AIRMASS MOISTURE CONTENT...PLAYING KEY ROLES. CONSENSUS MODEL SOLUTIONS HOWEVER ARE SHOWING A SHORTWAVE PASSAGE ACROSS THE MID STATE DURING THE MORNING AND ALSO DURING THE LATER AFTERNOON HRS. WITH WEAK FRONTAL BOUNDARY REMAINING TO OUR N...MID STATE SHOULD PERHAPS EXPERIENCE A LITTLE BIT MORE SLY WIND AND MOISTURE FLOW...RESULTING IN THESE ISO TSTMS DEVELOPING WITH AFTERNOON HIGH TEMPS IN THE MID 90S...UPPER 80S ACROSS THE CUMBERLAND PLATEAU REGION. AS FOR FRI NIGHT...LOOKS LIKE BEST POTENTIAL FOR ISO SHWRS/TSTMS ACROSS CNTRL AND ERN PORTIONS OF THE MID STATE...WITH THE POTENTIAL FOR SCT SHWRS/TSTMS ACROSS NRN PORTIONS OF THE CUMBERLAND PLATEAU...AS THIS LOOKS LIKE THE AREA WITH THE BEST POTENTIAL OF EXPERIENCING IMPACTS FROM SUBTLE SHORTWAVE PASSAGES IN THE FLOW. WITH EXPECTING A LITTLE BIT MORE CLOUDINESS FRI NIGHT AS COMPARED TO TONIGHT...WILL GO WITH OVERNIGHT LOWS IN THE LOWER 70S...UPPER 60S CUMBERLAND PLATEAU REGION. AS FOR SAT...SOME MODEL DISCREPANCIES ON WHETHER SHORTWAVE PASSAGES IN NWLY FLOW WILL CONTINUE...OR IF FLOW WILL BECOME MORE ZONAL IN NATURE... OR HAVE SOME SLIGHT RIDGING CHARACTERISTICS. WITH THIS IN MIND...WILL CONTINUE WITH ISO TSTMS THRU THE DAY...A GENERAL VARIABLE CLOUDINESS TREND PER POSSIBLE SHORTWAVE PASSAGES...AND CONTINUE WITH AFTERNOON HIGH TEMPERATURE VALUES AROUND 5 DEGREES HIGHER THAN CLIMATOLOGICAL NORMS FOR THIS TIME OF YEAR...WITH AFTERNOON HIGHS CONTINUING IN THE MID 90S... UPPER 80S CUMBERLAND PLATEAU REGION. AS FOR THE REMAINDER OF THE FORECAST PERIOD...LOOK FOR A WEAK COLD FRONT TO PUSH THRU THE MID STATE ON SUN...AND THIS...LIKE MORNING DISCUSSION STATED...WILL BE THE BEST CHANCE FOR DEEPER MOISTURE ACROSS THE MID STATE AND CHANCE SHWRS/TSTMS FROM SUN THRU MON. NWLY FLOW WILL AGAIN BE PREDOMINATELY ESTABLISHED THRU NEXT WEEK... AND JUST CAN NOT RULE OUT ISO TSTMS THRU THE ENTIRE PERIOD...AS AGAIN...SUBTLE SHORTWAVE PASSAGES WILL CONTINUE IN NWLY FLOW ALOFT WITH DIURNAL INFLUENCES...AND OVERALL AIRMASS MOISTURE CONTENT... ALSO PLAYING KEY ROLES. AFTERNOON HIGHS WILL BE AROUND OR IN THE LOWER 90S...MID TO UPPER 80S CUMBERLAND PLATEAU REGION. OVERNIGHT LOWS WILL BE IN THE MID 60S TO LOWER 70S...LOW TO MID 60S ACROSS THE CUMBERLAND PLATEAU REGION. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Aug 18, 5:00 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU AUG 18 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 18, 3:47 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CDT THU AUG 18 2011 TNZ006-007-026-027-182115- CHEATHAM-DAVIDSON-MONTGOMERY-ROBERTSON- 347 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...MONTGOMERY AND ROBERTSON COUNTIES... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SPRINGFIELD...MOVING SOUTH AT 15 MPH. PEOPLE IN EASTERN MONTGOMERY...NORTHERN CHEATHAM...NORTHERN DAVIDSON AND ROBERTSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3634 8676 3638 8725 3665 8711 3665 8681 13
Local storm report, Aug 18, 4:37 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG CEDAR HILL 36.55N 87.00W
08/18/2011 ROBERTSON TN PUBLIC
PLAYHOUSE BLOWN INTO ROAD AND DESTROYED. SHINGLES BLOWN
OFF OUTBUILDING. CROPS BLOWN DOWN.
&&
SHAMBURGERSpecial weather statement, Aug 18, 4:38 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT THU AUG 18 2011
TNZ006>008-025>028-059-062-182230-
CHEATHAM-DAVIDSON-DICKSON-MONTGOMERY-ROBERTSON-RUTHERFORD-SUMNER-
WILLIAMSON-WILSON-
438 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
MONTGOMERY...ROBERTSON...RUTHERFORD...SUMNER...WILLIAMSON AND WILSON
COUNTIES...
AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS ACROSS CHEATHAM...ROBERTSON AND
MONTGOMERY COUNTIES THAT ARE MOVING SOUTHEAST 20 MPH. AN OUTFLOW
BOUNDARY HAS KICKED OFF OUT AHEAD OF THE MAIN CLUSTER OF STORMS. THIS
OUTFLOW HAS WIND GUSTS ON THE ORDER OF 30 TO 40 MPH...AND WILL MOVE
DOWN THROUGH THE NASHVILLE METRO AREA SHORTLY.
LAT...LON 3633 8626 3631 8627 3630 8625 3599 8613
3584 8658 3588 8704 3658 8764 3664 8764
3666 8659 3664 8656 3666 8639
BOYDSpecial weather statement, Aug 18, 5:29 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT THU AUG 18 2011
TNZ005-006-022-023-182315-
BENTON-HOUSTON-MONTGOMERY-STEWART-
529 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...MONTGOMERY AND
STEWART COUNTIES...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS ACROSS STEWART COUNTY THAT WILL
MOVE SOUTHEAST INTO NORTHERN BENTON AND HOUSTON COUNTIES ALONG WITH
WESTERN MONTGOMERY COUNTY BY 6 PM. LOOK FOR FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...WIND GUSTS TO 40 MPH ALONG WITH HEAVY DOWNPOURS.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3643 8740 3633 8749 3633 8752 3630 8752
3624 8757 3622 8770 3625 8778 3623 8784
3624 8795 3618 8794 3615 8815 3622 8814
3626 8809 3636 8810 3637 8801 3644 8807
3653 8804 3662 8806 3668 8797
BOYDSpecial weather statement, Aug 18, 5:32 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 532 PM CDT THU AUG 18 2011 TNZ027-059-060-182330- DAVIDSON-MAURY-WILLIAMSON- 532 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...MAURY AND WILLIAMSON COUNTIES... AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF FRANKLIN...MOVING SOUTHEAST AT 15 MPH. LOOK FOR FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HEAVY DOWNPOURS OF RAIN ALONG WITH WIND GUSTS TO 40 MPH AS THIS STORM MOVES ACROSS THE CITY OF FRANKLIN. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3611 8684 3581 8662 3570 8692 3603 8704 BOYD
Special weather statement, Aug 18, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 621 PM CDT THU AUG 18 2011 TNZ057-058-060-094-095-190015- GILES-HICKMAN-LAWRENCE-LEWIS-MAURY- 621 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...HICKMAN...LAWRENCE... LEWIS AND MAURY COUNTIES... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MOUNT PLEASANT...OR 13 MILES WEST OF COLUMBIA...MOVING SOUTH AT 10 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3544 8707 3539 8739 3569 8737 3573 8719 BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:07 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Aug 18, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 29 min |
| Aug 18, 3:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Aug 18, 4:38 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner, Williamson and 1 more | 52 min |
| Aug 18, 5:29 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 46 min |
| Aug 18, 5:32 PM CDT | Special Weather Statement | OHX | Williamson | 58 min |
| Aug 18, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 62 min |
Nearby
Special Weather Statements in Tennessee, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.